When you look up side effects of birth control pills, breakthrough bleeding and/or spotting is always listed as the most common side effect. That's what's happening here is that you're having a side effect of being on the pill. You can look at the package insert that came with the pills and you will see it is written there also.
I just thought that it was really weird since I never like seriously have ever had spotting of any kind between periods since being on the pill
It doesn't matter, it can happen anytime. Sooner or later it will happen to anyone who is on the pill.
It has now been 5 full days that I've had this brown discharge, not only is it getting darker (like black) but it is also very very thick. I am also getting menstrual like cramps periodically and have developed a hemorrhoid out of the blue (I haven't had any issues going to the bathroom). AF is due to come this weekend so I guess we will see what happens then